Skin Reaction from Vitamin D

I took a natural vitamin D3 supplement for several weeks and had a skin reaction on my back that slowly went away after I stopped taking it. There were no other variables that could have interfered at that time.


I do show low levels of vit D so I should take a supplement but I do not do "bullets" (big pills).

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Swollen itchy dry eyelids as a Side Effect of Vitamin D?

by Tara
(Oregon)

In October I was given a health newsletter that suggested taking a higher dosage (5000 IU) of Vitamin D to boost your immune system during flu season. So I started taking 4-5 1000 IU?s of Vitamin D3 in mid-October. Mid-November I had a copper IUD (paragard) placed. Shortly after that I started getting pimples on my normally clear blemish free skin, only on my forehead. Come the first week in January I had a major flare up, seemed like an allergic reaction. My eyelids started out very itchy (much similar to an allergic reaction to eyeshadow I?d had the year before), the next day they were so dry they were flaking that lasted 2 days. On the 3rd day I woke up to completely swollen shut eyelids, I went to my acupuncturist and a nurse practitioner, both agreed I was allergic to something I came in contact with.
I had forgotten about my increased Vitamin D and thought I was allergic to the copper in the IUD, I had it removed a week later. Since then the ?acne? calmed slightly, but it seems every other week I get the itchy eyelids, I haven?t had the severe swelling and flaking though. I?m wondering if the 2 aren?t tying into each other. Today is the first day I didn?t take the Vit. D.
Here?s what I?ve been taking:
5000 IU Vitamin D
1000 MG Vitamin C
25000 IU Beta Carotene
1000 IU Vitamin E
1000 IU Vitamin B12
500 MG Calcium
Do you think any of that could cause these symptoms? What should I be taking?
I?m a 27 year old female, 4?11? at 100lbs.

Thank you for your help.

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Can Vitamin D Cause Itchy Skin

by Lorraine
(Four Oaks, NC USA)

Every since I have been taking Vitamin D my whole body has been prone to very itchy skin, which I might add, is very annoying. Every day different areas begin to itch for no reason at all. Again this has been happening just since I have started using Vitamin D..

What can I do?



Photo by Wonder Mike



Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Can vitamin D cause hives

Can an overdose (about 2400 IU's per day) cause Hives? I read this in PSR book.

ANSWER:

While you CAN get hives as a side effect of vitamin d, 2400 IU's a day is NOT an overdose!!

Please read the pages on:

Vitamin D Side Effects

AND

Vitamin D Overdose

so that you understand the difference as they are NOT the same thing!!

If you are getting hives from taking vitamin d, you might want to simply switch brands because VERY often it is the oil in the vitamin d that has gone rancid and it is NOT an allergy to vitamin d.

If you can drink vitamin d fortified milk without getting hives, then you are NOT allergic to vitamin d, but something IN the supplements themselves.

The best idea is to get a Vitamin D Supplement that is made 'dry'. In other words, there is no oil that can go rancid.

That may solve your problem.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Easy Immune Health.com

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Rash on My Arm After Taking Vitamin D

by Barbara
(Marlborough, MA)

I have been on this for about a month. I think my symptoms started shortly after I started it. I take 1000mg every day. My upper right arm is very itchy with small whitish bumps. If I scratch it too much, it seems to leave me with a white discoloration on my skin where the bump was. Could this be an allergy that might have been due to me taking vitamin D daily? I tried Benadry topical cream as well as the tablets. What is your suggestion?

Thank you

_________________________________________

ANSWER:

Barbara,

If you think that you are having a reaction to ANYTHING that you are taking, whether it is vitamin d or anything- even laundry detergent or whatever. Then follow these instructions:

1) STOP TAKING whatever it is you think you are having a reaction to

2) See if it goes away.

3) If it doesn't, then it's NOT the substance that you stopped taking. If it DOES go away, then:

4) Try taking it again and see if it comes back. If it DOESN'T, then it's NOT the substance that you are concerned about.

If it DOES come back, then it PROBABLY is. Stop taking it again and see if it goes away.

In the case of vitamin d if you find that it IS the vitamin d, then try ANOTHER BRAND- particularly one that is made DRY with no oil as RANCID OIL in vitamin d capsules causes MANY MANY of the Vitamin D Side Effects that people have problems with.

I offer a Dry Vitamin D Supplement for that reason.

And Barbara- WHY are you taking 1000 IU's of vitamin D!!!???? That is the dose for a NEWBORN INFANT and not an adult!!

Please read my page on Vitamin D Requirements to see why you are getting about 1/5 the dose or even up to 1/10 the dose that you probably need.


Kerri Knox RN Immune Health Queen

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System

Click here to post comments

Return to Question About Vitamin D Side Effects?.

Can Vitamin D Cause Itching?

Can Vitamin D cause itching/allergic reaction? My MD has put me on 50,000units/week x 4 weeks then 1x/month thereafter.

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

Itching as a side effect of Vitamin D

After diagnosing multiple stress fractures, my doctor decided to test my vitamin D level. It came back as an 18, which I actually don't think is low enough to be causing any bone problems. Anyhow...

Doctor told me to take 1000 IU twice daily. As soon as I take one, they make me itch. It doesn't cause hives or splotches or anything, but gives me that "my skin in crawling and itchy feeling." Is this normal? Does my body just need to get used to it?

Click here to read or post comments

Return to Question About Vitamin D Side Effects?.

 

Search this Site
Custom Search

 


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter